MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the subject device coil revealed that the coil delivery wire was kinked as the result of handling of the product during use.Additionally, the suture was damaged, the main coil was kinked, stretched and broken.Functional testing was not performed as the coil was severely damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information provided by the customer indicated that the subject device coil was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the procedure, and no resistance was encountered when advancing the subject coil through the introducer sheath.In the case of this complaint, it is most likely that the main coil did not fully detach during the case and was damaged (kinked, stretched, broke) upon retraction in the microcatheter.An assignable cause of procedural factors will be assigned to this investigation since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
Analysis of the returned device revealed that the subject coil was broken.There were no clinical consequences reported to the patient.

Brand Name
TARGET HELICAL NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10394409
Report Number3008881809-2020-00238
Device Sequence Number16881147
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public07613252600374
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model NumberM0035452040
Device Catalogue NumberM0035452040
Device Lot Number21198454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age66 YR